I seem to be doing better in one great respect. The changing of my medicine has removed three sedatives. Well, they aren’t true sedatives but the drugs’ interaction with each other created three distinct sedative drug outcomes. Now that I’m rid of that, my ability to stay awake and alert has dramatically increased. It’s like a new lease on life. As you can imagine with anyone on three sedatives and being anemic, I was having quite a battle staying awake and engaging life. Looking back, wow, was I out of it!!
I understand that doctors of medicine are experts at medicine. If you have a complaint, they have a medicine. It’s why I’m somewhat hesitant to say too much. As I reflect on how I feel right now compared to how I have felt for the past several years, I really regret being on all that pain medication. I have a high pain tolerance and I was only getting marginal relief from the medications anyway. I can see now just how much of my life and energy the medicines tried to rob me of. Being on three sedatives, I fought through a lot to be active and engaged with my family and friends. I mean sometimes it was a real fight. It’s nice being fully awake and aware. I didn’t realize what that medicine slowly did to me. The real kicker, again, is that is gave me marginal pain relief. I’d rather have a bit more pain and feel alive than have a little less pain and be a zombie!! I’ve almost done more dishes, shopping, and cooking in the past two weeks than in the past two years. Even that is hard on my arm but I’ve enjoyed every minute of it, even if my lemon pie didn’t turn out so well!!
I’ve been on Gabapentin for a week now and can’t tell one bit of difference in help for my arm pain. In fact, I can tell my arm is much more sensitive than it was when I was on the other medicines. I don’t like the increased sensitivity aspect of my arm, especially with winter coming on, but I don’t want to go back to being a zombie. I’d rather fight the pain like I’ve been doing for twenty years than be disengaged from life. I still don’t think I’m over my withdrawal symptoms as I still get cold chills, temporary dense fog feeling, lightheadedness, weakness, and unsteadiness. It all began when I stopped taking those addictive drugs but it’s not as bad or as often as it was. Some of the symptoms may be from Gabapentin because I tend to get more of the symptoms in the evening. Sometimes, I need full concentration to type or perform simple tasks; I get to feeling so washed out but not tired. That’s after having taken the third dose of the day of Gabapentin. Anyway, if I’m still dealing with these symptoms next Tuesday when I have my doctor’s appointment, I doubt that I’m going to say a word; I don’t want another medication added too!!